MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7040-90
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using an implant that was too short.
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2016 where two implants were installed.The patient later reported to a new surgeon with complaints of continuing si joint pain.The surgeon determined that the most caudal positioned implant was too short and not fully across the si joint.The surgeon did not indicate that any of the implants were loose.In (b)(6) 2019, the surgeon removed the implant with chisels as it was solidly fixed in bone and replaced it with a longer implant of the same type and added additional hardware.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8760447
Report Number3007700286-2019-00075
Device Sequence Number2473348
Product Code OUR
UDI-Device Identifier00859256003286
UDI-Public00859256003286
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Model Number7040-90
Device Lot Number493682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR